Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 224, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 13, 2011, 6:45 PM EDT for Beaufort County, Jasper County, South Carolina; Chatham County, Effingham County, Georgia. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2011, 6:45 PM EDT (22:45 UTC)
- Expired
- Aug 13, 2011, 7:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Chatham County, GA, Effingham County, GA, Beaufort County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 59 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 6:57 PM EDT | TSTM WND DMG | 1 Nnw Port Royal, SC | LAW ENFORCEMENT REPORTED 1 TREE DOWN NEAR THE INTERSECTION OF JACKSON STREET AND OLD JERICHO ROAD. |
| Aug 13, 7:10 PM EDT | TSTM WND DMG | Hardeeville, SC | THE HARDEEVILLE FIRE DEPARTMENT REPORTED 4 TREES DOWN IN HARDEEVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1710 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
960
WUUS52 KCHS 132245
SVRCHS
GAC051-103-SCC013-053-132345-
/O.NEW.KCHS.SV.W.0224.110813T2245Z-110813T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
645 PM EDT SAT AUG 13 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHATHAM COUNTY IN SOUTHEAST GEORGIA...
SOUTHEASTERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 745 PM EDT
* AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM TILLMAN TO
POOLER...MOVING EAST AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
POOLER...EBENEZER...MEINHARD...I-16/I-95 INTERCHANGE...MONTEITH...
PURYSBURGH...SAVANNAH AIRPORT...PORT WENTWORTH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3182 8117 3185 8114 3190 8117 3189 8123
3208 8139 3238 8138 3251 8117 3250 8085
3241 8062 3251 8053 3241 8042 3233 8044
3226 8060 3222 8062 3214 8074 3207 8088
3203 8088 3202 8083 3198 8084 3174 8110
TIME...MOT...LOC 2245Z 282DEG 9KT 3242 8112 3215 8124
$$
332 follow-up statements
792
WWUS52 KCHS 132320
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
720 PM EDT SAT AUG 13 2011
GAC051-103-132330-
/O.CAN.KCHS.SV.W.0224.000000T0000Z-110813T2345Z/
EFFINGHAM GA-CHATHAM GA-
720 PM EDT SAT AUG 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR CHATHAM AND SOUTHEASTERN
EFFINGHAM COUNTIES HAS BEEN CANCELLED...
LAT...LON 3203 8088 3210 8098 3210 8102 3210 8106
3211 8110 3219 8111 3228 8111 3234 8112
3241 8116 3250 8085 3241 8062 3251 8053
3241 8042 3233 8044 3226 8060 3222 8062
3214 8074 3207 8088 3204 8088
TIME...MOT...LOC 2320Z 282DEG 9KT 3233 8102 3210 8106
$$
SCC013-053-132345-
/O.CON.KCHS.SV.W.0224.000000T0000Z-110813T2345Z/
JASPER SC-BEAUFORT SC-
720 PM EDT SAT AUG 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR BEAUFORT AND SOUTHERN JASPER COUNTIES...
AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM COASTAL CAROLINA HOSPITAL TO 6 MILES
SOUTHWEST OF BELLINGER HILL AREA...OR ALONG A LINE EXTENDING FROM 11
MILES SOUTH OF RIDGELAND TO SAVANNAH...MOVING EAST AT 10 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BELLINGER
HILL AREA...BLUFFTON...BURTON...CALAWASSIE ISLAND...FOLLY FIELD...
FOREST BEACH...FRIPP ISLAND...HARDEEVILLE...HILTON HEAD AIRPORT...
HILTON HEAD ISLAND...JASPER...LAUREL BAY...LEMON ISLAND...OLD
HOUSE...PARRIS ISLAND...PORT ROYAL...PRITCHARDVILLE...ROSE HILL...
SHELL POINT...SUN CITY AND SWITZERLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3203 8088 3210 8098 3210 8102 3210 8106
3211 8110 3219 8111 3228 8111 3234 8112
3241 8116 3250 8085 3241 8062 3251 8053
3241 8042 3233 8044 3226 8060 3222 8062
3214 8074 3207 8088 3204 8088
TIME...MOT...LOC 2320Z 282DEG 9KT 3233 8102 3210 8106
$$
JAQ487
WWUS52 KCHS 132339
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
739 PM EDT SAT AUG 13 2011
SCC013-053-132349-
/O.EXP.KCHS.SV.W.0224.000000T0000Z-110813T2345Z/
JASPER SC-BEAUFORT SC-
739 PM EDT SAT AUG 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR BEAUFORT AND SOUTHERN JASPER
COUNTIES WILL EXPIRE AT 745 PM EDT...
AT 737 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING WILL
BE ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
LAT...LON 3203 8088 3210 8098 3210 8102 3210 8106
3211 8110 3219 8111 3228 8111 3234 8112
3241 8116 3250 8085 3241 8062 3251 8053
3241 8042 3233 8044 3226 8060 3222 8062
3214 8074 3207 8088 3204 8088
TIME...MOT...LOC 2339Z 282DEG 9KT 3232 8096 3209 8101
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 4:14 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 13, 4:14 PM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 414 PM EDT SAT AUG 13 2011 .SYNOPSIS... A WEAK WARM FRONT WILL LIFT NORTH OF THE AREA TONIGHT. A COLD FRONT WILL APPROACH THE REGION FROM THE WEST LATE SUNDAY...AND MOVE OFFSHORE AND INTO THE ATLANTIC LATE SUNDAY NIGHT. HIGH PRESSURE WILL THEN REBUILD OVER THE AREA THROUGH MUCH OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... THE INITIAL CONVECTIVE DEVELOPMENT WAS IN THE LEE TROUGH ACROSS THE SC MIDLANDS AND SAVANNAH RIVER AREA OF GA. SOME OF THIS CONVECTION HAS SHIFTED SOUTHEAST TOWARD OUR INTERIOR GA/SC COUNTIES. MEANWHILE WE ARE SEEING ADDITIONAL ACTIVITY ALONG THE SEABREEZE IN THE CHARLESTON TRI-COUNTY AREA WHERE THE BETTER LOW-LEVEL MOISTURE IS POOLED. LATEST MESOANALYSIS SHOWS A REGION OF ENHANCED DOWNDRAFT CAPE OVER SOUTHEAST GA SO THIS IS WHERE WE ARE MOST CONCERNED ABOUT ISOLATED DAMAGING WIND GUSTS THROUGH EARLY THIS EVENING. ELSEWHERE THE PRECIPITABLE WATER VALUES IN EXCESS OF 2 INCHES AND VERY SLOW STORM MOTION WILL RESULT IN HEAVY RAINFALL THE PRIMARY WEATHER HAZARD. SINCE MOST OF OUR CONVECTION IS BEING DRIVEN BY DIURNAL HEATING AND OUTFLOW BOUNDARY INTERACTION WE SHOULD SEE A DECLINE IN COVERAGE AS THE EVENING PROGRESSES. LATER TONIGHT ISOLATED SHOWERS AND STORMS COULD DEVELOP JUST ABOUT ANYWHERE AS A PRONOUNCED LAND BREEZE DEVELOPS. SLIGHTLY BETTER COVERAGE EXPECTED IN COASTAL AREAS AND THE ADJACENT WATERS WHERE BETTER LOW-LEVEL MOISTURE WILL RESIDE. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... SUNDAY AND SUNDAY NIGHT...AN UPPER LEVEL TROUGH WILL BECOME MORE AMPLIFIED AS IT MOVES ACROSS THE EASTERN UNITED STATES...DRIVING A COLD FRONT AT THE SURFACE TOWARD THE AREA FROM THE NORTHWEST SUNDAY AND EVENTUALLY ACROSS THE AREA SUNDAY NIGHT. UPPER LEVEL SUPPORT PROVIDED BY THE RIGHT REAR QUADRANT OF A 70 KT JET AND STRONG SHORT WAVE ENERGY ROUNDING THE BASE OF THE DEEP TROUGH...IN CONJUNCTION WITH THE APPROACHING COLD FRONT AND AFTERNOON SEA BREEZE...WILL BE SUFFICIENT FOR THE DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA...ESPECIALLY IN THE AFTERNOON AND EVENING. THERE IS STILL UNCERTAINTY WITH RESPECT TO THE PLACEMENT/COVERAGE OF ANY POTENTIAL CONVECTION SUNDAY MORNING...WITH MANY OF THE GLOBAL MODELS AND EVEN THE LOCAL 4KM WRF SHOWING GENERALLY RAIN-FREE CONDITIONS IN THE MORNING AND THE NAM DEPICTING QUITE A BIT OF MORNING CONVECTION. THIS WILL HAVE LARGE IMPLICATIONS ON MANY FACTORS...INCLUDING HOW MUCH SURFACE BASED HEATING/DESTABILIZATION WILL OCCUR. THE NAM APPEARS TO BE A BIT OF AN OUTLIER HOWEVER...SO WILL FAVOR A DRIER MORNING WITH ONLY A SLIGHT CHANCE OR LOW CHANCE OF SHOWERS AND THUNDERSTORMS BEFORE SHOWERS AND THUNDERSTORMS BECOMING LIKELY IN THE AFTERNOON. THERE IS A POTENTIAL FOR SEVERE WEATHER ALONG AND AHEAD OF THE COLD FRONT...WITH THE STORM PREDICTION CENTER PLACING MOST OF THE FORECAST AREA IN A SLIGHT RISK. IF DESTABILIZATION IS ABLE TO OCCUR IN THE MORNING AS EXPECTED...THEN THERE WILL CERTAINLY BE AT LEAST MODERATE INSTABILITY IN PLACE AS CONVECTION BECOMES MULTI-CELLULAR IN NATURE IN THE AFTERNOON AND EARLY EVENING. THE MAIN HAZARDS WITH ANY THUNDERSTORMS THAT BECOME SEVERE WILL BE DAMAGING WINDS WITH A MUCH LESSER THREAT OF MARGINALLY SEVERE HAIL. FREQUENT LIGHTNING AND LOCALIZED VERY HEAVY RAINFALL ARE ALSO EXPECTED. WILL CONTINUE MENTION IN THE HAZARDOUS WEATHER OUTLOOK. MONDAY THROUGH TUESDAY...ONE LAST SHORT WAVE WILL ROUND THE BASE OF THE TROUGH ON MONDAY AND MAINLY PASS NORTH OF THE AREA. HOWEVER...THERE COULD BE ENOUGH UPPER LEVEL SUPPORT IN CONJUNCTION WITH THE SEA BREEZE TO PRODUCE ISOLATED CONVECTION IN THE CHARLESTON TRI-COUNTY AREA. THE REST OF THE FORECAST AREA SHOULD BE RAIN-FREE WITH THE COLD FRONT CONTINUING TO SHIFT OFFSHORE TAKING THE BULK OF THE DEEP MOISTURE WITH IT. HIGH PRESSURE AND A DRIER AIRMASS BOTH AT THE SURFACE AND ALOFT WILL THEN CONTINUE TO BUILD INTO THE REGION THROUGH TUESDAY AND WILL KEEP THE FORECAST FREE FROM RAIN. HIGHS ARE EXPECTED TO TOP OUT IN THE LOW TO MID 90S AWAY FROM THE COAST EACH DAY. LOWS MONDAY NIGHT WILL RANGE FROM THE UPPER 60S WELL INLAND TO THE LOWER/MIDDLE 70S ALONG THE COAST. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... MODEL SOLUTIONS ARE IN FAIRLY DECENT AGREEMENT THROUGH THE LONG TERM PERIODS...SHOWING HIGH PRESSURE HOLDING IN PLACE OVER THE REGION THROUGH WEDNESDAY NIGHT. SURFACE TROUGHING IS THEN EXPECTED TO DEVELOP IN THE LEE OF THE APPALACHIANS FOR THE END OF THE WEEK AND INTO THE UPCOMING WEEKEND...ALONG WITH LOWERING UPPER LEVEL HEIGHTS. AS A RESULT...WILL KEEP THE FORECAST RAIN FREE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. WILL THEN NEED SLIGHT CHANCE/LOW CHANCE POPS IN THE FORECAST THURSDAY THROUGH SATURDAY. TEMPERATURES ARE EXPECTED TO RUN NEAR TO SLIGHTLY ABOVE CLIMATOLOGY THROUGH THE PERIOD. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... HAVE MAINTAINED VFR CONDITIONS THROUGH THE 18Z TAF PERIOD FOR BOTH KCHS AND KSAV...HOWEVER AS CONVECTION DEVELOPS ALONG THE SEA BREEZE AND OTHER BOUNDARIES THIS AFTERNOON...EXPECT AMENDMENTS WILL BE NEEDED. CONVECTION WILL INITIATE ACROSS THE CHARLESTON AREA THEN TRANSITION SOUTHWARD. CONVECTION WILL LIKELY LINGER A COUPLE HOURS AFTER SUNSET AT KSAV WITH DEBRIS CLOUDS PERSISTING OVERNIGHT AT BOTH SITES. SOME MODEL SOUNDINGS SUGGEST SOME MVFR CEILINGS COULD AFFECT THE TERMINALS EARLY SUNDAY MORNING AS POSSIBLE SHOWERS DEVELOP IN ASSOCIATION WITH THE LAND BREEZE. A COLD FRONT WILL APPROACH SUNDAY BRINGING POTENTIAL FOR ADDITIONAL THUNDERSTORMS. EXTENDED AVIATION OUTLOOK...NUMEROUS SHOWERS AND THUNDERSTORMS MAY BRIEFLY REDUCE VSBYS AND/OR CIGS SUNDAY...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. OTHERWISE VFR CONDITIONS SHOULD PREVAIL. && .MARINE... WINDS WILL BECOME SSW AND SW OVERNIGHT WITH A SLIGHT INCREASE IN SPEEDS AS A 15 KT 925 MB JET DEVELOPS. SEAS WILL REMAIN AT OR BELOW 3 FEET. SUNDAY THROUGH THURSDAY...A COLD FRONT WILL APPROACH FROM THE WEST SUNDAY AND SUNDAY NIGHT...THEN MOVE ACROSS THE WATERS LATE SUNDAY NIGHT OR EARLY MONDAY. HIGH PRESSURE WILL THEN BUILD OVER THE AREA THROUGH MUCH OF THE UPCOMING WEEK. COULD SEE A BIT OF A SURGE IN THE WINDS PRIOR TO THE COLD FRONT PASSAGE SUNDAY NIGHT...BUT WINDS AND SEAS ARE EXPECTED TO FALL SHORT OF SMALL CRAFT THRESHOLDS. OTHERWISE...NO SIGNIFICANT MARINE ISSUES ARE EXPECTED THROUGH THE PERIOD. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JRL/JAQ
Hazardous weather outlook, Aug 13, 5:14 PM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 514 PM EDT SAT AUG 13 2011 AMZ330-350-352-354-374-GAZ087-088-099-100-114-115-SCZ040-142115- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-ALLENDALE- 514 PM EDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH THE AREA FROM THE WEST ON SUNDAY AND MOVE THROUGH THE REGION SUNDAY EVENING. NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT...AND SOME OF THE STORMS COULD BECOME SEVERE. THE MAIN HAZARDS ARE EXPECTED TO BE DAMAGING STRAIGHT LINE WINDS AND MARGINALLY SEVERE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ101-116>119-137>141-SCZ042>045-047>052-142115- EFFINGHAM-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM- LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 514 PM EDT SAT AUG 13 2011 ...ISOLATED SEVERE THUNDERSTORMS THROUGH EARLY THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE THROUGH SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH EARLY THIS EVENING. CONDITIONS ARE BECOMING INCREASINGLY FAVORABLE FOR SEVERE THUNDERSTORMS WITH THIS ACTIVITY. LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS...ALONG WITH TORRENTIAL RAINFALL AND FREQUENT LIGHTNING WILL BE POSSIBLE. STAY TUNED FOR POSSIBLE WARNINGS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH THE AREA FROM THE WEST ON SUNDAY AND MOVE THROUGH THE REGION SUNDAY EVENING. NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT...AND SOME OF THE STORMS COULD BECOME SEVERE. THE MAIN HAZARDS ARE EXPECTED TO BE DAMAGING STRAIGHT LINE WINDS AND MARGINALLY SEVERE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN CHARLESTON.
In the hours before
Local storm report, Aug 13, 5:49 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
549 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL CROCKETVILLE 32.92N 81.08W
08/13/2011 E0.70 INCH HAMPTON SC PUBLIC
THE PUBLIC REPORTED DIME SIZE HAIL LASTING 15 TO 20
MINUTES.
&&
EVENT NUMBER CHS1100835
DPBLocal storm report, Aug 13, 6:01 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
601 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL HAMPTON 32.88N 81.13W
08/13/2011 E1.00 INCH HAMPTON SC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED QUARTER SIZE HAIL IN THE
HAMPTON CITY LIMITS.
&&
EVENT NUMBER CHS1100836
DPBLocal storm report, Aug 13, 6:09 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
609 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG BRUNSON 32.93N 81.19W
08/13/2011 HAMPTON SC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED POWERLINES DOWN IN BRUNSON.
&&
EVENT NUMBER CHS1100837
DPBLocal storm report, Aug 13, 6:27 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
627 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 4 SW STILLWELL 32.33N 81.29W
08/13/2011 EFFINGHAM GA 911 CALL CENTER
911 CENTER REPORTED A POWER LINE DOWN ON RALPH RAHN RD.
&&
EVENT NUMBER CHS1100838
JRLSpecial weather statement, Aug 13, 6:30 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
630 PM EDT SAT AUG 13 2011
GAZ099-100-132315-
BULLOCH-CANDLER-
630 PM EDT SAT AUG 13 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND CANDLER
COUNTIES THROUGH 715 PM EDT...
AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR NEW HOPE...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BROOKLET...DENMARK...GEORGIA SOUTHERN...NEVILS...PULASKI...REGISTER
AND STATESBORO...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3245 8201 3246 8162 3222 8164 3225 8185
3228 8190 3227 8193 3227 8197 3228 8202
TIME...MOT...LOC 2231Z 273DEG 9KT 3235 8191
33Local storm report, Aug 13, 6:34 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
634 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 2 NW WALTERBORO 32.93N 80.69W
08/13/2011 COLLETON SC LAW ENFORCEMENT
TREE DOWN ON MT CARMEL ROAD.
&&
EVENT NUMBER CHS1100839
JRLThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:18 AM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 97 min |
| Aug 13, 3:02 PM EDT | Special Weather Statement | CHS | Charleston | 28 min |
| Aug 13, 3:27 PM EDT | Special Weather Statement | CHS | Charleston | 48 min |
| Aug 13, 3:48 PM EDT | Special Weather Statement | CHS | Allendale | 42 min |
| Aug 13, 3:54 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 49 min |
| Aug 13, 4:04 PM EDT | Special Weather Statement | CHS | Berkeley | 56 min |
| Aug 13, 4:29 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton, Jasper | 61 min |
| Aug 13, 5:05 PM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 55 min |
| Aug 13, 5:17 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Colleton, Dorchester, Hampton, Jasper | 58 min |
| Aug 13, 5:41 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 64 min |
| Aug 13, 5:44 PM EDT | Special Weather Statement | CHS | Colleton | 31 min |
| Aug 13, 6:00 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 45 min |
| Aug 13, 6:07 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Dorchester, Hampton, Jasper | 53 min |
| Aug 12, 8:28 PM EDT | Special Weather Statement | CHS | Liberty | 47 min |
| Aug 12, 8:33 PM EDT | Special Weather Statement | CHS | Long | 42 min |
| Aug 12, 8:37 PM EDT | Special Marine Warning | CHS | 113 min | |
| Aug 12, 11:45 PM EDT | Special Weather Statement | CHS | Chatham | 45 min |
| Aug 13, 12:35 AM EDT | Special Weather Statement | CHS | Effingham | 25 min |
| Aug 13, 5:22 AM EDT | Special Marine Warning | CHS | 113 min | |
| Aug 13, 2:53 PM EDT | Special Weather Statement | CHS | Screven | 52 min |
| Aug 13, 3:59 PM EDT | Special Weather Statement | CHS | Screven | 46 min |
| Aug 13, 4:08 PM EDT | Special Weather Statement | CHS | Long | 37 min |
| Aug 13, 4:25 PM EDT | Severe Thunderstorm Warning | CHS | Evans, Liberty, Long, Tattnall | 65 min |
| Aug 13, 5:00 PM EDT | Special Weather Statement | CHS | McIntosh | 60 min |
| Aug 13, 5:17 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty, Long, McIntosh | 58 min |
| Aug 13, 5:34 PM EDT | Special Weather Statement | CHS | Bulloch | 41 min |
| Aug 13, 6:30 PM EDT | Special Weather Statement | CHS | Bulloch | 45 min |
| Aug 13, 7:28 PM EDT | Special Marine Warning | CHS | 2 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.